Alert archive / California / Wind Advisories in 2010
Wind Advisory 33, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Nov 17, 2010, 1:58 PM PST for Siskiyou County, California. It took effect at Nov 18, 2010, 1:00 AM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 17, 2010, 1:58 PM PST (21:58 UTC)
- In effect from
- Nov 18, 2010, 1:00 AM PST
- Expired
- Nov 18, 2010, 10:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 821 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
388 WWUS76 KMFR 172158 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 158 PM PST WED NOV 17 2010 ORZ031-180800- /O.CON.KMFR.HW.W.0031.101118T0300Z-101118T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 158 PM PST WED NOV 17 2010 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY. * TIMING: STRONG AND GUSTY SOUTHWEST WINDS WILL BEGIN THIS EVENING AND CONTINUE THROUGH THURSDAY MORNING. * WINDS: SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED. * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING CONDITIONS DIFFICULT. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-180800- /O.NEW.KMFR.WI.Y.0033.101118T0900Z-101118T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 158 PM PST WED NOV 17 2010 ...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM PST THURSDAY. * TIMING: STRONG AND GUSTY SOUTH WINDS ARE EXPECTED TO BEGIN TONIGHT AND CONTINUE THROUGH THURSDAY MORNING. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING CONDITIONS DIFFICULT. THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CC
3 follow-up statements
139 WWUS76 KMFR 180757 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1157 PM PST WED NOV 17 2010 ORZ031-181300- /O.CON.KMFR.HW.W.0031.000000T0000Z-101118T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 1157 PM PST WED NOV 17 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. * TIMING: STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH THURSDAY MORNING. * WINDS: SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED. * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING CONDITIONS DIFFICULT. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-181300- /O.CON.KMFR.WI.Y.0033.101118T0900Z-101118T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 1157 PM PST WED NOV 17 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THURSDAY. * TIMING: STRONG AND GUSTY SOUTH WINDS WILL CONTINUE THROUGH THURSDAY MORNING. * WINDS: SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL CONTINUE IN THE SOUTHERN SHASTA VALLEY. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. STRONG AND GUSTY WINDS WILL MAKE DRIVING CONDITIONS DIFFICULT ALONG INTERSTATE 5 AND HIGHWAY 97. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DW
056 WWUS76 KMFR 181123 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 323 AM PST THU NOV 18 2010 ORZ031-181800- /O.CON.KMFR.HW.W.0031.000000T0000Z-101118T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 323 AM PST THU NOV 18 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING: STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THIS MORNING. * WINDS: SOUTHWEST WINDS OF 25 TO 40 MPH WITH GUSTS UP TO 60 MPH ARE EXPECTED. * IMPACTS: STRONG AND GUSTY WINDS WILL MAKE DRIVING CONDITIONS DIFFICULT. THE STRONGEST WINDS ARE EXPECTED ALONG HIGHWAY 31 BETWEEN PAISLEY AND SILVER LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-181800- /O.CON.KMFR.WI.Y.0033.000000T0000Z-101118T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 323 AM PST THU NOV 18 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. * TIMING: STRONG AND GUSTY SOUTH WINDS WILL CONTINUE THIS MORNING. * WINDS: SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH WILL CONTINUE IN THE SOUTHERN SHASTA VALLEY. * IMPACTS: THE STRONGEST WINDS ARE EXPECTED IN THE SOUTHERN SHASTA VALLEY NEAR WEED. STRONG AND GUSTY WINDS WILL MAKE DRIVING CONDITIONS DIFFICULT ALONG INTERSTATE 5 AND HIGHWAY 97. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DW
010 WWUS76 KMFR 181754 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 954 AM PST THU NOV 18 2010 ORZ031-181900- /O.EXP.KMFR.HW.W.0031.000000T0000Z-101118T1800Z/ CENTRAL AND EASTERN LAKE COUNTY- 954 AM PST THU NOV 18 2010 ...HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING... THE HIGH WIND WARNING WILL EXPIRE AT 10 AM PST THIS MORNING. STRONGEST WINDS HAVE DECREASED BUT BREEZY AND GUSTY WINDS WILL CONTINUE THROUGH THE AFTERNOON. $$ CAZ081-181900- /O.EXP.KMFR.WI.Y.0033.000000T0000Z-101118T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITY OF...WEED 954 AM PST THU NOV 18 2010 ...WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 10 AM PST THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Nov 17, 8:59 AM PST, 4 hours 59 minutes earlier.
Area forecast discussion, Nov 17, 8:59 AM PST, 4 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
859 AM PST WED NOV 17 2010
.SHORT TERM...A STRONG LOW IS OFF THE COAST OF BRITISH COLUMBIA
WITH A COLD FRONT EXTENDING SOUTH OFF THE COAST THE WASHINGTON AND
NORTHERN OREGON. THIS LOW PRESSURE SYSTEM AND FRONT WILL BRING A
SIGNIFICANT CHANGE IN THE WEATHER.
CURRENT MODELS ARE IN GOOD AGREEMENT SHOWING THE COLD FRONT MOVING
INTO THE SOUTHERN OREGON COAST THIS EVENING INTO TONIGHT. THE
FRONT WILL SPREAD INTO WESTERN PORTIONS OF THE CWA TONIGHT INTO
THURSDAY MORNING. THEN EXPECT THE FRONT TO SLOWLY MOVE EAST OF THE
CASCADES THURSDAY AFTERNOON INTO THE EVENING.
SNOW LEVELS WILL LOWER WITH THE FRONTAL PASSAGE BRINGING SNOW TO
HIGHER TERRAIN AND MOUNTAINS IN SOUTHERN OREGON. THE SOUTHERN OREGON
CASCADES WILL SEE SNOW LEVELS LOWER QUICKLY AS COLD AIR COMBINES
WITH MODERATE PRECIPITATION TO BRING SNOW LEVELS FROM 7000 FEET
DOWN TO 4500 TO 5000 FEET BY LATE EVENING THEN FURTHER DOWN TO
3500 TO 4500 FEET THURSDAY MORNING. EXPECT TO SEE SIMILAR
DECREASES IN SNOW LEVELS WEST OF THE CASCADES IN SOUTHERN OREGON.
MEANWHILE...EAST OF THE CASCADES AND ACROSS NORTHERN CALIFORNIA
SNOW LEVELS WILL LOWER TO 4500 TO 5500 FEET LATE WEDNESDAY
NIGHT THROUGH THURSDAY AFTERNOON AS THE FRONT SLOWLY MOVES EAST.
THE MAIN IMPACTS WITH THIS FRONT WILL BE MODERATE SNOW
ACCUMULATIONS OVER THE CASCADES WEDNESDAYS NIGHT AND THURSDAY
MORNING. ALSO EXPECT A FEW INCHES OF SNOW EAST OF THE CASCADES IN
KLAMATH AND EASTERN LAKE COUNTIES THURSDAY MORNING INTO THE
AFTERNOON. OTHERWISE WEST OF THE CASCADES...EXPECT MAINLY RAIN.
OVER NORTHERN CALIFORNIA EXPECT RAIN WITH SOME MOUNTAIN
SNOW...GENERALLY ABOVE 4500 TO 5500 FEET. WINDS ARE ALSO EXPECTED
TO INCREASE OVER HIGHER TERRAIN AHEAD OF THE FRONT. STRONG WINDS ARE
EXPECTED ALONG HIGHWAY 31 FROM PAISLEY TO SILVER LAKE WEDNESDAY
NIGHT AND THURSDAY. ALSO EXPECT BREEZY AND GUSTY WINDS ESPECIALLY
FOR THE MOUNTAINS...INCLUDING THE CASCADES AND SISKIYOUS...AND
INTO THE SHASTA VALLEY.
BEHIND THE FRONTAL PASSAGE MODELS CONTINUE TO INDICATE A LIGHT
COLD SHOWERY PATTERN LATE THURSDAY INTO FRIDAY. WILL CONTINUE TO
ANALYZE THE PATTERN FOR FRIDAY INTO THE WEEKEND. AS THE
SURFACE LOW AND BASE OF THE TROUGH SHIFT SOUTH ALONG THE OREGON
COAST FRIDAY NIGHT INTO SATURDAY THIS PATTERN BRINGS THE POTENTIAL
FOR SOME LIGHT TO MODERATE SNOW OVER SOUTHERN PORTIONS OF THE
CWA...ESPECIALLY INTO SISKIYOU COUNTY AND POSSIBLY FOR AREAS
NORTHWARD INTO PORTIONS OF SOUTHWEST OREGON.
&&
.AVIATION...VFR ALONG THE COAST THROUGH TODAY. INLAND...VFR WITH
AREAS OF IFR CIGS AND VIS IN THE VALLEY FOG IN SOUTHWEST OREGON
AND INTO THE VALLEYS IN WESTERN SISKIYOU COUNTY THIS MORNING.
EXPECT VALLEY FOG TO GRADUALLY CLEAR AROUND 18 TO 19Z. A STRONG
COLD FRONT WILL BRING A RETURN OF MVFR AND LOCAL IFR TO THE COAST
THIS EVENING. MOUNTAIN OBSCURATIONS...STRONG SOUTHWEST WINDS AND
AREAS OF MVFR WILL DEVELOP FROM NORTHWEST TO SOUTHEAST AS THE FRONT
MOVES INLAND OVERNIGHT INTO THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 417 AM PST WED NOV 17 2010/
DISCUSSION...
BEYOND THURSDAY AFTERNOON...THE AMOUNT AND LOCATION OF ADDITIONAL
SHOWERS AND SNOW SHOWERS WILL DEPEND ON THE TRACK OF THE PARENT
UPPER LEVEL LOW THAT WILL BE CENTERED NEAR VANCOUVER ISLAND. THIS
LOW IS STILL EXPECTED TO DROP SOUTH OVER THE WASHINGTON COASTAL
WATERS LATE IN THE WEEK AND SEND THE NEXT FRONT TO THE OREGON
COAST ON FRIDAY. DURING THE WEEKEND...THE NAM DROPS THE LOW
FARTHER SOUTH THAN THE GFS AND HAS A RETROGRADE TRACK SOUTHWESTWARD
OFFSHORE FROM THE OREGON/CALIFORNIA BORDER AT 84 HOURS/SATURDAY MORNING.
THE ECMWF SOLUTION IS CLOSER TO THE GFS AND WOULD BRING THE COLD
UPPER LOW ACROSS OREGON SATURDAY NIGHT INTO SUNDAY. SO...THE
DETAILS ARE STILL VERY MUCH IN QUESTION BUT THERE IS A HIGH
LIKELIHOOD OF PERIODS OF LIGHT TO MODERATE PRECIPITATION AND LOW
SNOW LEVELS...VARYING BETWEEN 1500 AND 3500 FEET DURING THE PERIOD
FROM THURSDAY NIGHT ALL THE WAY THROUGH NEXT MONDAY NIGHT. THE
STRONGEST OF THESE DISTURBANCES IS LIKELY TO BE THE FRONT EXPECTED
TO MOVE ACROSS OUR AREA SATURDAY THROUGH SATURDAY NIGHT.
FORECAST UNCERTAINTY IS HIGHER FOR DAY 6 AND 7 OF THE FORECAST BUT
THE MODEL SOLUTIONS ARE A BIT CLOSER. THUS...THE QUESTION FOR
TUESDAY AND WEDNESDAY WOULD BE WHETHER OR NOT NIGHT AND MORNING
VALLEY FOG IS ACCOMPANIED BY ADDITIONAL LIGHT SHOWERS AND SNOW SHOWERS.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST
THURSDAY FOR ORZ030.
HIGH WIND WARNING FROM 7 PM THIS EVENING TO 10 AM PST THURSDAY
FOR ORZ031.
WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 4 PM PST
THURSDAY ABOVE 4000 FEET FOR ORZ027-028.
CA...NONE.
PACIFIC COASTAL WATERS...SMALL CRAFT ADVISORY FOR WINDS UNTIL 1 AM PST
THURSDAY FOR PZZ350-356-376.
HAZARDOUS SEAS WARNING FROM 10 AM THURSDAY TO 10 PM PST FRIDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 10 AM PST THURSDAY
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 PM PST THURSDAY FOR
PZZ370.
CCHazardous weather outlook, Nov 17, 7:20 AM PST, 6 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 720 AM PST WED NOV 17 2010 ORZ027-028-180000- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- 720 AM PST WED NOV 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY WILL BE IN EFFECT BEGINNING AT 10 PM PST TONIGHT ABOVE 4000 FEET. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY ABOVE 4000 FEET WILL REMAIN IN EFFECT UNTIL 4 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ030-180000- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- 720 AM PST WED NOV 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY WILL BE IN EFFECT BEGINNING AT 10 PM PST TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE WINTER WEATHER ADVISORY WILL REMAIN IN EFFECT UNTIL 4 PM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ORZ031-180000- CENTRAL AND EASTERN LAKE COUNTY- 720 AM PST WED NOV 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH WIND WARNING WILL BE IN EFFECT BEGINNING AT 7 PM PST TONIGHT. SEE WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE HIGH WIND WARNING WILL REMAIN IN EFFECT UNTIL 10 AM PST THURSDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.